MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DURALOC SECTOR SERIES 52OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US DURALOC SECTOR SERIES 52OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Model Number 1245-80-049
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Physical Asymmetry (4573)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # :(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2020, the patient presented for a minimally invasive diagnostic hip tap procedure to rule-out infection of the right hip.The patient presented with "polyethylene wear of enclosed total hip endoprosthesis on the right with osteolysis in gruen zones 1 and 7, as well as charnley zone 1", and had been scheduled for revision surgery to address the polyethylene wear and osteolysis affecting the femur and the acetabulum.The procedure was completed using radiographic imaging without complications.The patient had significantly increasing complaints in the right femoral joint for about 3 months.No triggering trauma was identified.Mobility and weight bearing have been significantly reduced.Clinically, no sign of infection.On right, the patient presented with pronounced limping gait pattern.Mobility in the right femoral joint was extension/flexion 0/0/70°, outer rotation/inner rotation 10/0/0°, abduction/adduction 10/0/0°.Mobility was reportedly limited due to pain.Pain on pressure at groin, trochanter muscle free.Difference in leg length on the right was -2 cm compared to left.X-ray result of the right femoral joint on 2 levels dated (b)(6) 2020 showed a total hip endoprosthesis on the right with cup in secondary cup position, about 2 cm above the original cup center.The cup was affixed with 2 cranial screws.Main finding was the metal femoral head that was positioned significantly decentralized cranially in the polyethylene inlay.Osteolysis along the cranial screws in charnley zone 1.Similarly, osteolysis in grün zones 1 and 7 of the femur.The treatment recommendation: as the trigger was the advanced polyethylene wear, with significant osteolysis on the proximal femur and on the acetabulum, a diagnostic tap of the right femoral joint would be performed to exclude peri-implant infection, followed by a subsequent revision of the total hip endoprosthesis on the right, replacing at least the articulating components (head and liner).A ct scan [computed tomography image] of the right femur was ordered; to evaluate the extent of osteolysis.Depending on the ct findings, replacing the cup would be considered.On (b)(6) 2021 patient received a revision.Inlay change was not possible, so the entire cup was replaced.Competitor components used.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device did not identify any product defects or anomalies.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot: a worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.

Brand Name
DURALOC SECTOR SERIES 52OD
Common Device Name
DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12051963
Report Number1818910-2021-13406
Device Sequence Number3347771
Product Code LPH
UDI-Device Identifier10603295019589
UDI-Public10603295019589
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K961186
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1245-80-049
Device Catalogue Number124580049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AML STEM; DURALOC INLAY; DURALOC SECTOR SERIES 52OD; UNK HIP BONE SCREW; UNK HIP FEMORAL HEAD METAL; UNK HIP LOCKING RING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR